Alert archive / Nebraska / Severe Thunderstorm Warnings in 2000

Severe Thunderstorm Warning 236, NWS North Platte, NE

August 12, 2000Lincoln County, Nebraska

NWS North Platte, NE issued this severe thunderstorm warning at Aug 12, 2000, 11:23 PM CDT for Lincoln County, Nebraska. It was in force for 67 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.

The facts

Issued
Aug 12, 2000, 11:23 PM CDT (04:23 UTC)
Expired
Aug 13, 2000, 12:30 AM CDT
In force
67 min
Issued by
NWS North Platte, NE
Area
Whole counties; the outline is the Mesonet’s reconstruction

County Lincoln County, NE

The radar

The North Platte radar (KLNX), 98 km from the middle of the area, began a volume at 04:22 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Denver, CO (KDNR), launched 00:00Z, 4.4 hours before the alert went out and 270 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Denver, CO at 00:00Z on 2000-08-13Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Denver, CO at 00:00Z on 2000-08-13The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -10 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2622 m above ground
0-6 km bulk shear
12 kt
0-1 km storm-relative helicity
-10 m²/s²
0-3 km storm-relative helicity
22 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

012 
WUUS53 KLBF 130423
SVRLBF
NEC111-130530-

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NORTH PLATTE NE
1123 PM CDT SAT AUG 12 2000

THE NATIONAL WEATHER SERVICE IN NORTH PLATTE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHEASTERN LINCOLN COUNTY IN SOUTHWEST NEBRASKA

* UNTIL 1230 AM CDT

* AT 1122 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM 8 MILES SOUTH OF MAXWELL...OR ABOUT 15 MILES
  SOUTHEAST OF NORTH PLATTE...MOVING NORTHEAST AT 5 MPH.

* THE SEVERE THUNDERSTORM WILL BE...
  5 MILES SOUTHEAST OF MAXWELL AROUND 1205 AM CDT
  2 MILES NORTHWEST OF BRADY AROUND 1230 AM CDT

IF YOU ARE IN THE PATH OF THIS STORM...SEEK SHELTER IN A SMALL
INTERIOR ROOM AWAY FROM WINDOWS. A BASEMENT OFFERS THE BEST
PROTECTION.

REPORT SEVERE WEATHER TO THE NEAREST LAW ENFORCEMENT AGENCY FOR RELAY
TO THE NATIONAL WEATHER SERVICE.

LAT...LON 4107 10066 4094 10049 4095 10025 4138 10027
$$

SPRINGER

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS North Platte, NE wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 12, 2:44 PM CDT, 8 hours 39 minutes earlier.

Area forecast discussion, Aug 12, 2:44 PM CDT, 8 hours 39 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NORTH PLATTE NE
244 PM CDT SAT AUG 12 2000

...LOCATION OF LOW TSTM POPS NEXT TWO DAYS WILL BE THE CHALLENGE...

VERY PERSISTENT UPPER PATTERN WITH RIDGING EXTENDING FROM THE
SOUTHWESTERN U.S. INTO THE CENTRAL PLAINS...A CLOSED LOW ALONG THE
EAST COAST AND ZONAL FLOW ALONG THE CANADIAN BORDER. AT THE
SURFACE...A COLD FRONT EXTENDS FROM NORTHERN MN...ACROSS EASTERN
SD...FROM NEAR ONL TO NEAR MCK...AND INTO WESTERN KANSAS.

PREFER ETA SOLUTION IN DEVELOPING CONVECTION ALONG BOUNDARY TONIGHT
AND SUNDAY AFTERNOON AS IT STALLS IN VICINITY OF NE/KS BORDER.
ALREADY EVIDENCE OF THIS OCCURRING IN NORTHEASTERN COLORADO. DESPITE
UNIMPRESSIVE CAPES...THIS MOISTURE IS IN REGION OF BEST MID LEVEL
LAPSE RATES AND LOW LEVEL CONVERGENCE ALONG AND NORTH OF SURFACE
FRONT. OTHER MODELS PUSH FRONT FURTHER SOUTH AND EAST AND KEEP
CONVECTION OUT OF THE CWA.

PER ETA MODEL THE FRONT SHOULD STALL JUST SOUTH OF THE CWA TONIGHT
AS IT BECOMES WELL REMOVED FROM UPPER SUPPORT THAT WILL MOVE INTO
THE NORTHERN GREAT LAKES. WIDELY SCATTERED CONVECTION WILL DEVELOP
IN REGION OF LOW LEVEL CONVERGENCE AND HIGHEST CAPES/LAPSE RATES
ALONG AND NORTH OF FRONT OVER FAR SOUTHERN AND EASTERN PORTIONS
OF CWA. 25 TO 30 KNOT SOUTH/SOUTHWEST WINDS SOUTH OF THE SURFACE
BOUNDARY SUPPORTS THE POTENTIAL FOR STORMS THROUGH THE NIGHT.
SHOULD BE DRY FURTHER NORTH AND WEST OF FRONT.

FRONT WILL BEGIN TO GRADUALLY WASH OUT SUNDAY ALONG THE NE/KS BORDER.
HOWEVER...PER ETA/NGM MOISTURE SHOULD REMAIN POOLED IN THAT GENERAL
AREA. ETA HINTS AT HIGHER CAPES EVOLVING ALONG BOUNDARY AS LOW LEVEL
FLOW VEERS AROUND TO THE SOUTHEAST AND ADVECTS HIGHER DEWPOINTS INTO
THE AREA. STILL SOME EVIDENCE OF LOW LEVEL CONVERGENCE IN SAME
GENERAL AREA SO ANOTHER LOW POP IS WARRANTED OVER THE SOUTHERN PART
OF CWA. ONCE AGAIN...QUIET FURTHER NORTH AWAY FROM THE BOUNDARY.

WILL CONTINUE LOW POP OVER SOUTHERN PART OF CWA INTO SUNDAY NIGHT
FOR REASONS IN ABOVE PARAGRAPH. IN ADDITION THE ETA DEVELOPS A WAVE
AT 00Z MONDAY INTO SWRN NE/NERN CO/NWRN KS WITH AN EASTWARD DRIFT AS
UPPER FLOW FLATTENS AND WESTERLIES INCREASE. YET ANOTHER WAVE
FORECAST TO MOVE ACROSS THE DAKOTAS. THE TAIL END OF WHICH MAY
SUPPORT THE DEVELOPMENT OF CONVECTION ALONG SURFACE LOW EXPECTED TO
BE IN WESTERN SOUTH DAKOTA. ETA/NGM DEVELOP CONVECTION CLOSE ENOUGH
TO THE AREA FOR A LOW POP IN CHERRY/SHERIDAN COUNTIES. SINCE FEATURE
IS EXPECTED TO LIFT EAST/NORTHEAST ALONG WITH BEST INSTABILITY AND
LOW LEVEL SUPPORT...WILL NOT CARRY POPS ANY FURTHER EAST.
AFOREMENTIONED FEATURE WILL DRAG ANOTHER FRONT INTO WESTERN PORTION
OF CWA. LOW LEVELS LIKELY TO REMAIN WELL MIXED EAST OF FRONT AND
WILL GO ABOVE MOS TEMPS SUNDAY NIGHT.

NEXT FRONT EXPECTED TO STALL IN A SIMILAR LOCATION ALONG THE EASTERN
AND SOUTHERN FRINGE OF CWA BY 00Z TUESDAY. HOWEVER...NONE OF THE
MODELS HAVE RESOLVED MOISTURE OF ANY SIGNIFICANCE...SO GOING
FORECAST WILL BE DRY. MAXES SHOULD BE SIMILAR TO TODAY WITH WARMEST
READINGS ALONG AND AHEAD OF FRONT WHERE A WESTERLY COMPONENT TO WIND
IS MAINTAINED. AS A RESULT...HAVE OPTED TO GO ABOVE MOS MAXES FOR
MONDAY.

IN THE EXTENDED...PATTERN TO REMAIN UNCHANGED WITH THE NEXT UPPER
WAVE AND SURFACE FRONT TO MOVE THROUGH ON WEDNESDAY. SHOULD BE DRY
AND WARM BOTH TUESDAY AND THURSDAY IN BETWEEN WAVES WITH FLAT UPPER
RIDGE STILL IN CONTROL.

.LBF...NONE

DJB

The office that day

Everything else NWS North Platte, NE issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 13, 5:17 PM CDTSevere Thunderstorm WarningLBFFrontier, Lincoln58 min
Aug 13, 5:53 PM CDTSevere Thunderstorm WarningLBFLincoln67 min
Aug 13, 6:29 PM CDTSevere Thunderstorm WarningLBFFrontier61 min
Aug 13, 6:49 PM CDTSevere Thunderstorm WarningLBFLogan56 min

Nearby

Severe Thunderstorm Warnings in Nebraska, 2000Every severe thunderstorm warning in 2000

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.